Thunderstorm Wind, Stutsman
- When
- July 10, 7:00 PM CST to 7:05 PM CST
- Where
- Stutsman County, 12 mi W of Jamestown
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.900, -98.950
Heavy rain accompanied the storm.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 10, 1:10 PM CST, 5 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 210 PM CDT SAT JUL 10 2004 .SHORT TERM... PROBLEMS TODAY INCLUDE PRECIPITATION LOCATIONS AND AMOUNTS. VERY MOIST AIRMASS IN PLACE WITH TD/S APPROACHING 70 DEGREES...PW 1.5+ AND K-INDEX OVER 40. COLD FRONT PUSHING SOUTHEAST OVER NORTHWESTERN ZONES WHILE WARM FRONT APPROACHING FROM SOUTH. THETA-E RIDGE THROUGH EASTERN NORTH DAKOTA. WITH DEVELOPING CONVECTION SOUTH OF BORDER DRAWING A BEAD ON SOUTHEAST NORTH DAKOTA...WILL MATCH EASTERN AND SOUTHEAST CWAS WITH FLOOD WATCH FOR SOUTHEAST PORTION OF CWA. EXCESSIVE RAINFALLS LAST WEEK HAVE DROPPED FLASH FLOOD GUIDANCE TO LESS THAN 2 INCHES IN PLACES. SUPERCELL PASSING EAST OF CWA WAS DROPPING 2+ INCHES IN LESS THAN 20 MINUTES FROM FGF REPORTS. VERY MOIST AND WARM AIRMASS CONTINUES OVER NORTHERN PLAINS INTO EARLY NEXT WEEK. STRONG S/W NORTH OF BORDER FLATTENS RIDGE BY END OF WEEKEND BUT RIDGE REBOUNDS WITH ITS PASSAGE .LONG TERM... UPPER RIDGE CONTINUES IN WEST...KEEPING THE NORTHERN PLAINS IN NORTHWEST FLOW. UNSTABLE CONDITIONS WEDNESDAY AND THURSDAY...BUT NO EVIDENT RIDGE RIDERS UNTIL FRIDAY...WHEN SHORTWAVE BUCKLES THE RIDGE. THIS WILL BRING THUNDERSTORM CHANCES FRIDAY THROUGH SATURDAY...MAINLY CENTRAL AND EASTERN CWA. GUIDANCE TEMPERATURES SLIGHTLY ABOVE NORMAL THROUGHOUT EXTENDED...85-90 DEGREES. VERY FEW CHANGES TO GRIDS NEEDED. && .BIS WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR FLASH FLOODING UNTIL 11Z SOUTHCENTRAL. && HW/SHULZ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 437 AM CDT SAT JUL 10 2004 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-110936- ADAMS ND-BILLINGS ND-BOTTINEAU ND-BOWMAN ND-BURKE ND-BURLEIGH ND- DICKEY ND-DIVIDE ND-DUNN ND-EMMONS ND-FOSTER ND-GOLDEN VALLEY ND- GRANT ND-HETTINGER ND-KIDDER ND-LA MOURE ND-LOGAN ND-MCHENRY ND- MCINTOSH ND-MCKENZIE ND-MCLEAN ND-MERCER ND-MORTON ND-MOUNTRAIL ND- OLIVER ND-PIERCE ND-RENVILLE ND-ROLETTE ND-SHERIDAN ND-SIOUX ND- SLOPE ND-STARK ND-STUTSMAN ND-WARD ND-WELLS ND-WILLIAMS ND- INCLUDING THE CITIES OF...BISMARCK...BOTTINEAU...BOWMAN...CROSBY... DICKINSON...JAMESTOWN...MINOT AND WILLISTON 437 AM CDT SAT JUL 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WEAK SURFACE BOUNDARY ALONG THE NORTH AND SOUTH DAKOTA BORDER WILL BE THE FOCUS FOR THUNDERSTORMS TO REDEVELOP THIS AFTERNOON AND EVENING. THERE IS A SLIGHT CHANCE OF THESE THUNDERSTORMS BECOMING SEVERE. THE PRIMARY THREAT WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL REDEVELOP IN THE AFTERNOON AND EARLY EVENING OVER WESTERN AND CENTRAL NORTH DAKOTA. THERE IS A SMALL CHANCE A FEW THUNDERSTORMS MAY BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. RGT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
614 PM CDT SAT JUL 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 2 S REGAN 47.13N 100.53W
07/10/2004 0.88 INCH BURLEIGH ND PUBLIC
15 MINUTE DURATION
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
641 PM CDT SAT JUL 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 11 SSW TUTTLE 47.00N 100.08W
07/10/2004 1.00 INCH KIDDER ND PUBLIC
20 MINUTE DURATION
&&The Bismarck radar (KBIS), 138 km away, was scanning. The volume nearest the first event began at 00:59 UTC.
1 thunderstorm wind. Local standard time, as filed.
Heavy rain accompanied the storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2004Every state in 2004This day in weather historyWarnings in North Dakota, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412290.